Jump to content

Recommended Posts

8 was on here reading older posts about vetmedin.   My Sonny has had heart failure...Lasix made him better.  He got put on vetmedin  though and his appetite went down the drain and I could tell he felt terrible.  We tried going back on same.  I am at a loss...should we try half the dose again 

Link to post
Share on other sites

My previous dog died from congestive heart failure. I’m begging you: please speak to your vet, don’t get veterinary advice off the internet. I wouldn’t take a dog off or reduce the dose of any medication let alone such an important one without veterinary instruction. There are things they can do to help appetite if it’s still an issue, there may be other suitable heart medications too. Referral to a vet cardiologist is also an option. Sending lots of love to Sonny. :heart:

Edited by Papillon Kisses
  • Like 4
Link to post
Share on other sites

Back to the vet. :) 
You're dealing with serious stuff here.

There are medications or combinations, and things vets can add if you feel Sonny is having an adverse reaction to plain Vetmedin. Vets just like to start with the basics so they can gauge progress and work from there, so as a rule all cardiac dogs really should be going in for regular checks even if they seem stable. 

Best wishes for Sonny. xxxx

:heart: 

  • Like 3
Link to post
Share on other sites

My 10 year old CKCS is on Vetmedin and she is on 2 a day...  Her appetite hasn’t been affected so maybe there is something else going on, either way go back to your Vet.

Edited by Sashas Mum
  • Like 2
Link to post
Share on other sites
On 09/07/2021 at 10:28 PM, Papillon Kisses said:

My previous dog died from congestive heart failure. I’m begging you: please speak to your vet, don’t get veterinary advice off the internet. I wouldn’t take a dog off or reduce the dose of any medication let alone such an important one without veterinary instruction. There are things they can do to help appetite if it’s still an issue, there may be other suitable heart medications too. Referral to a vet cardiologist is also an option. Sending lots of love to Sonny. :heart:

 

Link to post
Share on other sites
On 09/07/2021 at 11:00 PM, Powerlegs said:

Back to the vet. :) 
You're dealing with serious stuff here.

There are medications or combinations, and things vets can add if you feel Sonny is having an adverse reaction to plain Vetmedin. Vets just like to start with the basics so they can gauge progress and work from there, so as a rule all cardiac dogs really should be going in for regular checks even if they seem stable. 

Best wishes for Sonny. xxxx

:heart: 

So no adverse reactions from folks on here.   I have used the app stimulant.   I will try again with the vet medin....it is so tough watching when you think you are making the pup feel bad :(

Link to post
Share on other sites
3 hours ago, SonnyButterVinnie said:

So no adverse reactions from folks on here.   I have used the app stimulant.   I will try again with the vet medin....it is so tough watching when you think you are making the pup feel bad :(

 

There may be owners who have been in your situation who are reluctant to post because it's a medical expert topic. Most recommendations are to go back to the vet.
Sensibly, nobody wants to be responsible if something goes wrong. I've had several cardiac dogs, but am not going to give out veterinary advice because I'm not a vet -  hearts & their associated conditions are very serious stuff.  

 

Stay calm, some dogs are a bumpy ride at first. :grouphug: You'll both get there. 

  • Like 2
Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...